zbMATH — the first resource for mathematics

On the stability of the quadratic mapping in Banach modules. (English) Zbl 1017.39010
Let \(B\) be a unital Banach algebra with norm \(|\cdot|\), \(B_1=\{a\in B:|a|=1\}\) and let \({}_BM_1\), \({}_BM_2\) be left Banach \(B\)-modules. A quadratic mapping \(Q:{}_BM_1\to{}_BM_2\) is called \(B\)-quadratic if \(Q(ax)=a^2Q(x)\) for all \(a\in B\), \(x\in{}_BM_1\). Let \(\varphi:{}_BM_1\times{}_BM_2\to[0,\infty)\) be a function such that one of the series \(\sum_{n=1}^{\infty}2^{-2n}\varphi(2^{n-1}x,2^{n-1}x)\) and \(\sum_{n=1}^{\infty}2^{2n-2}\varphi(2^{-n}x,2^{-n}x)\) converges for every \(x\in{}_BM_1\). Denote by \(\widetilde{\varphi}(x)\) the sum of the convergent series. The following theorem is proved:
Theorem. Let \(f:{}_BM_1\to{}_BM_2\) be a mapping such that \(f(0)=0\) and \[ \bigl\|f(ax+ay)+f(ax-ay)-2a^2f(x)-2a^2f(y)\bigr\|\leq\varphi(x,y) \] for all \(a\in B_1\) and all \(x,y\in{}_BM_1\). If \(f(tx)\) is continuous in \(t\in{\mathbb R}\) for each fixed \(x\in{}_BM_1\), then there exists a unique \(B\)-quadratic mapping \(Q:{}_BM_1\to{}_BM_2\) such that \(\bigl\|f(x)-Q(x)\bigr\|\leq\widetilde{\varphi}(x)\) for all \(x\in{}_BM_1\).
The similar results are obtained for the other functional equations: \[ \begin{aligned} f(ax+y)+f(ax-y)&=2a^2f(x)+2f(y),\\ a^2f(x+y)+a^2f(x-y)&=2f(ax)+2f(ay),\\ f(ax+ay)+f(ax-ay)&=2a^2g(x)+2a^2g(y),\\ a^2f(x+y)+a^2f(x-y)&=2g(ax)+2g(ay) \end{aligned} \] and for the classical quadratic functional equation.

39B82 Stability, separation, extension, and related topics for functional equations
39B52 Functional equations for functions with more general domains and/or ranges
47B48 Linear operators on Banach algebras
47H99 Nonlinear operators and their properties
46H25 Normed modules and Banach modules, topological modules (if not placed in 13-XX or 16-XX)
Full Text: DOI
[1] Bonsall, F.; Duncan, J., Complete normed algebras, (1973), Springer-Verlag New York · Zbl 0271.46039
[2] Borelli, C.; Forti, G., On a general hyers – ulam stability result, Internat. J. math. math. sci., 18, 229-236, (1995) · Zbl 0826.39009
[3] Cholewa, P.W., Remarks on the stability of functional equations, Aequationes math., 27, 76-86, (1984) · Zbl 0549.39006
[4] Czerwik, S., On the stability of the quadratic mapping in the normed space, Abh. math. sem. Hamburg, 62, 59-64, (1992) · Zbl 0779.39003
[5] Hyers, D.H., On the stability of the linear functional equation, Proc. natl. acad. sci. USA, 27, 222-224, (1941) · Zbl 0061.26403
[6] Hyers, D.H.; Isac, G.; Rassias, Th.M., Stability of functional equations in several variables, (1998), Birkhäuser Berlin · Zbl 0894.39012
[7] Jun, K.; Lee, Y., On the hyers – ulam – rassias stability of a pexiderized quadratic inequality, Math. ineq. appl., 4, 93-118, (2001) · Zbl 0976.39031
[8] Rassias, Th.M., On the stability of the linear mapping in Banach spaces, Proc. amer. math. soc., 72, 297-300, (1978) · Zbl 0398.47040
[9] Rassias, Th.M., On the stability of functional equations in Banach spaces, J. math. anal. appl., 251, 264-284, (2000) · Zbl 0964.39026
[10] Schröder, H., K-theory for real \(C\^{}\{∗\}\)-algebras and applications, Pitman res. notes math. ser., 290, (1993), Longman Essex
[11] Skof, F., Proprietà locali e approssimazione di operatori, Rend. sem. mat. fis. milano, 53, 113-129, (1983)
[12] Ulam, S.M., Problems in modern mathematics, (1960), Wiley New York · Zbl 0137.24201
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.